MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 13.7
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 03/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6-investigation type 4110: lens work order search- no similar complaint event(s) within associated lots were found.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.7mm vicm5 13.7 implantable collamer lens of -9.50 diopter was implanted into the patients right eye (od) on (b)(6) 2024.Excessive vault and pain with headaches have been reported.The lens remains implanted.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional information: the reporter indicated that a 13.7mm vicm5 13.7 implantable collamer lens of -9.50 diopter was implanted into the patients right eye (od) on (b)(6) 2024.Excessive vault and pain with headaches have been reported.On (b)(6) 2024 the lens was explanted and on the same day a replacement lens of a shorter length was implanted.No update on the patients post op condition.If additional information is received a supplemental medwatch report will be submitted.Explant date: (b)(6) 2024.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information" b5- update given for patient 3 month post op exams as follows: on (b)(6) 2024: patient is ok / vault ok 580 / iop 21 - under treatment (diamox = acétazolamide).On (b)(6) 2024: peri orbital pain / vault ok / iop 32 - under treatment (diamox).On (b)(6) 2024: vault ok / iop 22 - under treatment (diamox).On (b)(6) 2024: vault ok / iop 25 - no treatment (no diamox).On (b)(6) 2024: peri orbital pain and nausea / vault ok / iop 34 - restart of treatment (diamox).On (b)(6) 2024: vault ok / iop 30 - under treatment (diamox).On (b)(6) 2024: slt / iop 22 - under treatment (diamox).On (b)(6) 2024: slt / iop 12 - under treatment (diamox).On (b)(6) 2024: iop 12.5 - no treatment (no diamox).On (b)(6) 2024: iop 13 - no treatment (no diamox).On (b)(6) 2024: no pain / iop 14 - no treatment (no diamox).Claim # (b)(4).
 
Additional Manufacturer Narrative
Additional data: h3 - device evaluation: the lens was returned dry in a microcentrifuge vial with residue/debris on the product.Visual inspection found the haptic deformed and stretched out.Dimensional inspection found the lens to be within specifications.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key19177597
Report Number2023826-2024-01865
Device Sequence Number7231853
Product Code MTA
UDI-Device Identifier00840311301256
UDI-Public00840311301256
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberVICM5 13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer05/14/2024
07/12/2024
08/15/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date06/24/2024
08/07/2024
09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# 1592707; FOAM TIP PLUNGER (FTP), LOT# 1587623
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale